MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The vent unit is anticipated to return for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed single incision laparoscopic cholecystectomy.Detailed description of event: product pouch is torn.The blister packaging was intact.Customer used the products in a procedure.From cer form: when opening the inner packaging it was recognized that the pouch was already torn.The parts of the device were taken out separately of the plastic blister and used.Additional information received from fitm by email on 06mar2020: the fitm discussed the case again with the or manager, who was quite sure that the pouch was torn at the moment they wanted to open it.They decided to have the product taken out of the blister by the sterile nurse.Additional information received from fitm by phone on 04mar2020: with "blister packaging", the tray inside the pouch is meant.The customer used the product because they did not realize that the tray is not a sterile barrier.Patient status: fine.Type of intervention: n/i.
 
Event or Problem Description
Name of procedure being performed single incision laparascopic cholecystectomy.Detailed description of event: product pouch is torn.The blister packaging was intact.Customer used the products in a procedure.From cer form: when opening the inner packaging it was recognized that the pouch was already torn.The parts of the device were taken out separately of the plastic blister and used.Additional information received from (b)(6) by email on 06mar2020: the (b)(6) discussed the case again with the operation room manager, who was quite sure that the pouch was torn at the moment they wanted to open it.They decided to have the product taken out of the blister by the sterile nurse.Additional information received from (b)(6) by phone on 04mar2020: with "blister packaging", the tray inside the pouch is meant.The customer used the product because they did not realize that the tray is not a sterile barrier.Patient status: fine.Type of intervention: n/i.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed there was a tear in the pouch.Engineering observed that the mylar (clear) side of the pouch was torn.Applied medical has reviewed the details surrounding the event and the returned unit and is unable to determine the root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CNGL3, GELPOINT MINI ADV ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9879317
Report Number2027111-2020-00440
Device Sequence Number596311
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784(17)210111(30)01(10)1314929
Combination Product (Y/N)N
Initial Reporter CountryWZ
PMA/510(K) Number
K090275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2021
Device Model NumberCNGL3
Device Catalogue Number101361901
Device Lot Number1314929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1